Chemotherapy

A support group for everything about chemotherapy, being treated and side effects. Tell others about your experiences and get answers to your questions.

Nausea after EC

MPnewcastle
Posted by

Hi

Just had my first EC and i feel very nauseous.  My oncologist nurse has recommended i take metoclopramide,  which i have taken 2. Does anybody have any tips to help reduce nausea ?

Thanks

Dreamthief
Posted by

Hi 

Metoclopramide is the bog standard anti sickness med (read cheapest) and most find it doesn't help that much if you are prone to sickness as a side effect of FEC or EC

There are several which are considered better including Domperidone, Ondansetron and Emend. Tell your onco the Metocopramide isn't doing anything and they may well change you onto one of the others.

You can read more about Nausea here.

Other things you can have that may help reduce the nausea are ginger nut and/or arrowroot biscuits which can also help with the steroid munchies.

You will probably find getting involved with the October Chemo Chat discussion here in the main breast group very helpful while you go through chemo. When you open the page you can add it as a 'Favourite' in the discussion tools box to make it easier to find from your profile page.

Hope you can get a change of meds, G n' J